Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Shreveport, LA

March 2, 2000Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2000, 8:58 PM CST for Bowie County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2000, 8:58 PM CST (02:58 UTC)
Expired
Mar 2, 2000, 9:45 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS54 KSHV 030258
SVRSHV
TXC037-030345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN TEXAS

* UNTIL 945 PM CST

* AT 858 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF NEW
  BOSTON...MOVING EAST AT 45 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN TEXAS
UNTIL 945 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:11 PM CST, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 2, 3:11 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST THU MAR 2 2000

FIRST WATCH HAS BEEN ISSUED FOR COUNTIES JUST WEST OF CWFA. FEEL
LINE OF STORMS DEVELOPING WEST OF FORT WORTH WILL FILL IN A MOVE
EAST. SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS ALONG THE RED RIVER
WILL HAVE HIGHEST POPS AND BEST CHANCE FOR SEVERE WEATHER TONIGHT AS
BEST UPPER LEVEL DYNAMICS FAVOR THIS AREA. SURFACE LOW WILL ALSO
TRACK ALONG RED RIVER. MODELS TEND TO DISAGREE ON THIS WITH AVN
TAKING THE LOW ACROSS SOUTHERN OKLAHOMA. CURRENT SURFACE PRESSURE
FALLS FAVOR THE AVN TRACK. IF THIS WORKS OUT...SOUTHERN MOST
COUNTIES WILL HAVE A LESSOR CHANCE OF THUNDERSTORMS TONIGHT. WILL
ADJUST CURRENT POPS DOWN A LITTLE BUT STILL HIGHER THAN THE NGM MOS
NUMBERS. AVN MOS HAS EVEN LOWER NUMBERS. ETA BRINGS SOME WRAP AROUND
CLOUDS INTO NORTHERN COUNTIES FRIDAY...SO WILL SLOW THE CLEARING IN
THESE ZONES. BY 12Z FRONT SHOULD BE ON A TXK...SHV...LFK LINE WITH
SHOWERS OVER WEST OF THE FRONTAL BOUNDARY. EASTERN COUNTIES MAY HAVE A
FEW STORMS STILL GOING AROUND SUNRISE BUT THEY SHOULD END QUICKLY.

CLEARING OVER ALL OF AREA BY FRIDAY NIGHT AND SOMEWHAT COOLER
ON SATURDADY UNDER SUNNY SKIES.

PRELIMS...
SHV 56/73/42/65 6200
MLU 55/74/42/63 5300
TXK 52/66/40/64 7200
TYR 51/67/44/66 7100
LFK 62/76/42/68 5200

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:23 PM CSTSevere Thunderstorm WarningSHVRed River67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.